Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: ADVICE NEEDED! Can't refill Baclofen because of unexpected snow!

  1. #1

    ADVICE NEEDED! Can't refill Baclofen because of unexpected snow!

    I was going to refill my Baclofen perscription tomorrow, but we are in the middle of a surprise snow storm and they are saying it might stay this way until Monday!

    Normally, I take 10 mg of Baclofen in the morning, and then 10 mg at night. Since I have only 3 pills left, this would only get me through to Friday night. If I remember correctly, Baclofen is not supposed to be stopped suddenly. Keeping in mind that I usually take 10 mg every morning, and 10 mg more every night, is it safe to cut the pills in half and go to:

    5 mg tonight,
    5 mg tomorrow morning,
    5 mg tomorrow night,
    5 mg Saturday morning,
    5 mg Saturday night,
    5 mg Sunday morning,
    nothing Sunday night,
    and nothing Monday morning.

    ????
    Thanks.


    Alive for 33 years
    T4/5 complete for 25 years
    Mom for 6 years

  2. #2
    I think you should be ok if you cut them in half...thats how I did it when I weened myself off baclofen. Your also taking a very low dose, so it shouldnt effect your spasms too much.

    Even if your body cannot move, you can still think and meditate ~Dalai Lama~

  3. #3
    Senior Member
    Join Date
    Nov 2001
    Location
    Panama City, FL
    Posts
    662
    What else can you do?

  4. #4
    Thanks Bridget. I'm thinking with a low dose, it won't be a big deal, but I wanted to make sure. I'm not real worried about spasms because I can handle extra spasms for a while, but I was worried about the other side effects of suddenly stopping Baclofen (can't remember what those side effects are).

    Duke, I suppose if I absolutely have to, I can call around to see if any friends have chains for their car and if they could go get it for me. I hate asking for help though.

    Alive for 33 years
    T4/5 complete for 25 years
    Mom for 6 years

  5. #5
    Maybe now may be a good time to wean off it. If your dose is low it maybe easy.

  6. #6
    Shannon, have you tried talking with the pharmacy to see if they can try to get some delivered to you over the weekend?

    _____________
    Tough times don't last - tough people do.

  7. #7
    Yeah, I was thinking about that Liz.

    Marmalady, I didn't think of that. I've never heard of any pharmacies around here that deliver. That seems like a small town type of thing. But, I guess I can look into that tomorrow.

    Alive for 33 years
    T4/5 complete for 25 years
    Mom for 6 years

  8. #8
    Shannon, lots of pharmacies have a delivery service, whether they're in large or small towns. I think it's always a good idea to check with your pharmacy, because there may be times when you can't get out of the house to get your meds.

    _____________
    Tough times don't last - tough people do.

  9. #9
    Shannon, hi!

    Here's a couple more ideas...

    1. Try calling your pharmacy and asking druggist if there is a right way to stretch the meds by taking half, or whatever...

    2. If you are unable to get thru to pharmacy, call hospital pharmacy and explain situation. They might have a delivery service also...and they are sure to be open.

    3. Call your Dr. and ask.

    4. Check with sci nurses here and see if they know someone online who can advise...if all above doesn't work...

    Take care, and have a great 2004!

    Teena

    PS--and enjoy the snow, but stay warm!

  10. #10
    You are on a fairly low dose of baclofen compared to some so the chances of withdrawal are reduced. The pattern you describe of reducing to 5 mg twice a day for a few days will probably prevent any adverse side effects although you may experience an increase in spasticity.

    You should be OK with the plan you describe and then can get your medications next week.

    RAB

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •